Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 233, NWS Tulsa, OK

April 30, 2006Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2006, 7:53 PM CDT for Adair County, Delaware County, Oklahoma. It was in force for 82 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2006, 7:53 PM CDT (00:53 UTC)
Expired
Apr 30, 2006, 9:15 PM CDT
In force
82 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Adair County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:25 PM CDTTSTM WND DMG1 W Christie, OKLARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010053
SVRTSA
OKC001-041-010215-
/O.NEW.KTSA.SV.W.0233.060501T0053Z-060501T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 915 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES NORTHWEST OF LEACH TO 11 MILES WEST OF
  LEACH TO 23 MILES SOUTHWEST OF LEACH...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LEACH...TWIN
  OAKS...KANSAS...PROCTOR...COLCORD...CHRISTIE...WATTS...WEST SILOAM
  SPRINGS...BARON AND WESTVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3642 9502 3616 9503 3617 9480 3584 9482
      3584 9450 3613 9455 3641 9461

$$
3 follow-up statements
000 
WWUS54 KTSA 010108
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT SUN APR 30 2006

OKC001-041-010215-
/O.CON.KTSA.SV.W.0233.000000T0000Z-060501T0215Z/
DELAWARE OK-ADAIR OK-
809 PM CDT SUN APR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT 
FOR ADAIR AND SOUTHERN DELAWARE COUNTIES...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF LEACH TO 7 MILES SOUTH OF LEACH TO 14 MILES
WEST OF PROCTOR...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TWIN OAKS...
KANSAS...PROCTOR...COLCORD...CHRISTIE...BALLARD...WATTS...BARON...
WEST SILOAM SPRINGS AND WESTVILLE.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3642 9502 3616 9503 3617 9480 3584 9482
      3584 9450 3613 9455 3641 9461

$$
000 
WWUS54 KTSA 010131
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT SUN APR 30 2006

OKC041-010142-
/O.CAN.KTSA.SV.W.0233.000000T0000Z-060501T0215Z/
DELAWARE OK-
832 PM CDT SUN APR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS
CANCELLED...

LAT...LON 3617 9455 3617 9480 3572 9482 3574 9449

$$

OKC001-010215-
/O.CON.KTSA.SV.W.0233.000000T0000Z-060501T0215Z/
ADAIR OK-
832 PM CDT SUN APR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ADAIR COUNTY...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
WEST OF BALLARD TO BARON TO MARIETTA...MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STILWELL...
WESTVILLE...WATTS AND BALLARD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3617 9455 3617 9480 3572 9482 3574 9449

$$
000 
WWUS54 KTSA 010206
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT SUN APR 30 2006

OKC001-010216-
/O.EXP.KTSA.SV.W.0233.000000T0000Z-060501T0215Z/
ADAIR OK-
906 PM CDT SUN APR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY EXPIRES AT 915 PM
CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3617 9455 3617 9480 3572 9482 3574 9449

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 30, 6:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SUN APR 30 2006

.DISCUSSION...

JUST UPDATED RAIN CHANCES ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA TO ACCOUNT FOR CONVECTION MOVING ACROSS THE NORTHERN PORTIONS
OF THE AREA. EXPECT THESE TO CONTINUE AT LEAST UNTIL INSTABILITY
BEGINS TO WEAKEN AFTER SUNSET. GENERALLY RAISED POPS TO LIKELY
CATEGORY AND CHANGED WORDING TO AREAL COVERAGE.

WILL CONTINUE TO MONITOR FOR LATER UPDATES. STILL A LITTLE UNCERTAIN
AT THIS TIME IF CONVECTION WILL WORK SOUTH AS FAR AS TULSA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN APR 30 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
352 PM CDT SUN APR 30 2006

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...LATE THIS AFTERNOON.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN
KANSAS AND WILL MOVE TO THE SOUTHEAST INTO NORTHEAST OKLAHOMA
LATE THIS AFTERNOON AND INTO THE EVENING. VERY COLD AIR ALOFT AND
WARM AFTERNOON SURFACE TEMPERATURES HAVE CREATED A VERY UNSTABLE
CONDITION THAT WILL BE CONDUCIVE TO THE DEVELOPMENT OF ISOLATED
STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY
THREAT...BUT STRONG WINDS ALOFT AND RELATIVELY DRY AIR BELOW CLOUD
BASE WILL ENHANCE THE CHANCES OF STRONG TO SEVERE WIND GUSTS WITH
ANY THUNDERSTORMS THAT DEVELOP. THE THREAT AREA WILL BE MAINLY
NORTHEAST OKLAHOMA NORTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS SUGGESTED THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OFF AND ON THROUGH MUCH OF THE
WEEK AS A SERIES OF WEAK DISTURBANCES BYPASSES THE AREA MAINLY TO
THE NORTH AND A SURFACE BOUNDARY APPROACHES...THEN MOVES THROUGH THE
AREA BY MID TO LATE IN THE WEEK.  AVAILABLE INSTABILITY AND EXPECTED
WIND SHEAR PROFILES SUGGEST THAT A SEVERE WEATHER THREAT COULD
DEVELOP BY MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN BY LATE
TUESDAY INTO WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER MONDAY AND MONDAY NIGHT...AND AGAIN LATE TUESDAY INTO
WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 30, 4:38 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT SUN APR 30 2006

OKZ054-302245-
OSAGE OK-
438 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWEST OSAGE

AT 438 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES WEST OF GRAINOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PEARSONIA...FORAKER AND
GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 5:36 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT SUN APR 30 2006

OKZ059-302315-
PAWNEE OK-
536 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 536 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23
MILES NORTHWEST OF RALSTON...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 6:17 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN APR 30 2006

OKZ055-056-061-010000-
NOWATA OK-ROGERS OK-WASHINGTON OK-
617 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...NOWATA AND ROGERS

AT 617 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WANN TO 3 MILES NORTHWEST OF OCHELATA...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...
FOYIL...TALALA...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 6:50 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT SUN APR 30 2006

OKZ057-058-062-063-010045-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
650 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG...DELAWARE AND MAYES

AT 650 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF QUAPAW TO 9 MILES WEST OF
WHITE OAK...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CHLOETA...CLEORA...BERNICE...
MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...
OTTAWA...QUAPAW...CARDIN...PICHER...VINITA...KETCHUM...BIG CABIN...
WHITE OAK...PYRAMID CORNERS...BLUEJACKET...SPAVINAW...STRANG...
PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:03 PM CDTSevere Thunderstorm WarningTSAMayes, Wagoner57 min
Apr 30, 7:30 PM CDTSevere Thunderstorm WarningTSACherokee60 min
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningTSATulsa36 min
Apr 30, 8:02 PM CDTSevere Thunderstorm WarningTSAOsage58 min
Apr 30, 8:56 PM CDTSevere Thunderstorm WarningTSAWagoner15 min
Apr 30, 8:59 PM CDTSevere Thunderstorm WarningTSAOsage31 min
Apr 30, 9:02 PM CDTSevere Thunderstorm WarningTSATulsa, Washington43 min
Apr 30, 9:19 PM CDTSevere Thunderstorm WarningTSARogers56 min
Apr 30, 9:49 PM CDTSevere Thunderstorm WarningTSAMayes40 min
Apr 30, 10:12 PM CDTSevere Thunderstorm WarningTSACherokee37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.